Alert archive / Arkansas / Flash Flood Warnings in 2002
Flash Flood Warning 69, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 29, 2002, 7:19 PM CDT for Bradley County, Arkansas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2002, 7:19 PM CDT (00:19 UTC)
- Expired
- May 29, 2002, 9:15 PM CDT
- In force
- 116 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Bradley County, AR
The radar
The Little Rock radar (KLZK), 147 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 820 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 300019 FFWLIT ARC011-300215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 719 PM CDT WED MAY 29 2002 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... BRADLEY COUNTY IN SOUTHEAST ARKANSAS * UNTIL 915 PM CDT * THUNDERSTORMS...PRODUCING HEAVY RAINFALL WILL CONTINUE TO MOVE SLOWLY NORTH ACROSS THE COUNTY THROUGH 915 PM. THESE THUNDERSTORMS WILL AFFECT AREAS THAT HAVE RECEIVED HEAVY RAINFALL EARLIER THIS EVENING...ESPECIALLY ACROSS AREAS BETWEEN WARREN AND BANKS. && DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A CAR DOWNSTREAM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3341 9229 3338 9204 3369 9199 3369 9229
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 29, 3:50 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, May 29, 3:50 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 350 PM CDT WED MAY 29 2002 STUBBORN STORM SYSTEM ALOFT IN EASTERN OKLAHOMA MAKING VERY SLOW PROGRESS TO THE EAST THIS AFTERNOON. AHEAD OF THE SYSTEM...SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS OCCURRING AND MOVING SLOWLY. GIVEN SLOW STORM MOVEMENT...LOCALLY HEAVY RAIN POSSIBLE ANYWHERE THIS EVENING. FOR EXAMPLE...HAD MORE THAN 4 INCHES OF RAIN THIS MORNING IN SMALL AREA OF WESTERN CALHOUN COUNTY. HIGHWAY 274 BARRICADED FOR A TIME DUE TO HIGH WATER. SYSTEM ALOFT WILL BRING CONTINUED CHANCES FOR SHOWERS/THUNDERSTORMS TONIGHT/THURSDAY BEFORE FINALLY MOVING SOUTH AND EAST OF REGION. RIDGE OF HIGH PRESSURE WILL BUILD OVER ARKANSAS FROM THE PLAINS OVER THE WEEKEND AND EARLY NEXT WEEK...AND WILL PROMISE DRY/WARMER WEATHER. WEAK COLD FRONT WILL SLOWLY APPROACH FROM THE NORTH BY WEDNESDAY OF NEXT WEEK WITH A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS MENTIONED IN THE FORECAST. FCSTID = 46 HRO 63 78 63 85 / 30 30 20 10 LIT 66 81 66 86 / 40 40 20 10 HOT 66 81 66 87 / 40 30 20 10 PBF 67 82 67 86 / 50 50 30 10 .LZK...NONE.
In the hours before
Local storm report, May 29, 5:10 PM CDT, 2 hours 9 minutes before
LITLSRLIT ALL
TTAA00 KLIT DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
510 PM CDT WED MAY 29 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 AM 5 NW WOODBERRY AR FLOOD
05/29/02 CALHOUN COUNTY ROADS FLOODING.
1230 PM 5 NW WOODBERRY AR FLOOD
05/29/02 CALHOUN HIGHWAY 224 BARRICADED
IN A COUPLE OF SPOTS
DUE TO HIGH WATER.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0500 PM NEWPORT AR FLOOD
05/29/02 JACKSON STREET FLOODING IN
NEWPORT WITH NUMEROUS
ACCIDENTS CAUSED BY THE
HIGH WATER. HIGHWAY 14
WEST CLOSE TO BEING
CLOSED DUE TO FLOODING.
FLOODING OR ROADS NEAR
JACKSON-WHITE COUNTY
LINES.Nearby
Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.